Alert archive / Illinois / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 10, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 12, 2021, 5:30 PM CDT for Ford County, Iroquois County, Illinois. It was in force for 45 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2021, 5:30 PM CDT (22:30 UTC)
- Expired
- Jun 12, 2021, 6:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Ford County, IL, Iroquois County, IL
The radar
The Chicago radar (KLOT), 117 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:44 PM CDT | TSTM WND DMG | 3 W Buckley, IL | 10 POWER POLES SNAPPED NEAR THEIR BASE ON COUNTY ROAD 700N WEST OF I-57, CONFIRMED BY VIDEO RELAYED VIA SOCIAL MEDIA. |
| Jun 12, 5:45 PM CDT | TSTM WND DMG | 1 Se Buckley, IL | PHOTO OF A LARGE HEALTHY TREE SNAPPED AT THE TRUNK JUST EAST OF BUCKLEY. |
| Jun 12, 5:45 PM CDT | TSTM WND DMG | Buckley, IL | LARGE TREE DOWNED IN BUCKLEY. POWER OUTAGES REPORTED IN THE AREA. |
| Jun 12, 5:47 PM CDT | TSTM WND GST 75 | 2 Nnw Cissna Park, IL | MEASURED BY A PERSONAL WEATHER STATION NORTH OF CISSNA PARK. |
| Jun 12, 5:48 PM CDT | TSTM WND DMG | 3 Wsw Cissna Park, IL | TWO LARGE CORRUGATED METAL BULK HOG FEED TANKS (SILOS) BLOWN OVER. TANKS WERE ANCHORED TO THE GROUND. TIME ESTIMATED FROM RADAR AND NEARBY DAMAGE REPORTS. |
| Jun 12, 5:50 PM CDT | TSTM WND DMG | 4.8 Ssw Cissna Park, IL | PORTION OF METAL ROOF BLOWN OFF OF 30 BY 50 FOOT FARM OUTBUILDING. TIME ESTIMATED FROM RADAR AND OTHER NEARBY DAMAGE REPORTS. |
| Jun 12, 5:50 PM CDT | HAIL 1.25 | 2 Wnw Buckley, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
152
WUUS53 KLOT 122230
SVRLOT
ILC053-075-122330-
/O.NEW.KLOT.SV.W.0010.210612T2230Z-210612T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
530 PM CDT Sat Jun 12 2021
The National Weather Service in Chicago has issued a
* Severe Thunderstorm Warning for...
Southeastern Ford County in east central Illinois...
Southern Iroquois County in east central Illinois...
* Until 630 PM CDT.
* At 530 PM CDT, a severe thunderstorm was located near Gilman,
moving south at 25 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Paxton, Milford, Cissna Park, Buckley, Stockland, Loda, Roberts,
Woodland, Wellington, Clarence and Claytonville.
Including the following interstate...
I-57 between mile markers 258 and 274.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4062 8823 4066 8786 4076 8765 4062 8752
4049 8753 4049 8794 4040 8793 4040 8822
TIME...MOT...LOC 2230Z 338DEG 20KT 4076 8806
HAIL...1.25IN
WIND...70MPH
$$
Borchardt4 follow-up statements
231
WWUS53 KLOT 122235
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
535 PM CDT Sat Jun 12 2021
ILC053-075-122330-
/O.CON.KLOT.SV.W.0010.000000T0000Z-210612T2330Z/
Ford IL-Iroquois IL-
535 PM CDT Sat Jun 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN FORD AND SOUTHERN IROQUOIS COUNTIES...
At 535 PM CDT, a severe thunderstorm was located over Onarga, or near
Gilman, moving south at 25 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Paxton, Milford, Cissna Park, Buckley, Stockland, Loda, Roberts,
Woodland, Wellington, Clarence and Claytonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4062 8823 4066 8786 4076 8765 4062 8752
4049 8753 4049 8794 4040 8793 4040 8822
TIME...MOT...LOC 2235Z 338DEG 20KT 4073 8804
HAIL...1.75IN
WIND...70MPH
$$
Borchardt980
WWUS53 KLOT 122251
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
551 PM CDT Sat Jun 12 2021
ILC053-075-122330-
/O.CON.KLOT.SV.W.0010.000000T0000Z-210612T2330Z/
Ford IL-Iroquois IL-
551 PM CDT Sat Jun 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN FORD AND SOUTHERN IROQUOIS COUNTIES...
At 550 PM CDT, a severe thunderstorm was located near Buckley, or 8
miles south of Gilman, moving south at 25 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated. This storm is producing at least 70 mph
wind gusts based on personal weather stations in the
warning!
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Paxton, Milford, Cissna Park, Buckley, Stockland, Loda, Roberts,
Woodland, Wellington, Clarence and Claytonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4062 8823 4066 8786 4075 8765 4062 8752
4049 8753 4049 8794 4040 8793 4040 8822
TIME...MOT...LOC 2250Z 338DEG 20KT 4065 8800
HAIL...1.75IN
WIND...70MPH
$$
Borchardt996
WWUS53 KLOT 122306
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
606 PM CDT Sat Jun 12 2021
ILC053-075-122330-
/O.CON.KLOT.SV.W.0010.000000T0000Z-210612T2330Z/
Ford IL-Iroquois IL-
606 PM CDT Sat Jun 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN FORD AND SOUTHWESTERN IROQUOIS COUNTIES...
At 606 PM CDT, a severe thunderstorm was located near Cissna Park, or
10 miles northeast of Paxton, moving south at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail. The strongest part
of this storm is now in Vermillion county, where 70 mph
winds are possible.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Paxton, Cissna Park, Buckley, Loda, Clarence and Claytonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4062 8814 4066 8786 4049 8766 4049 8794
4040 8793 4040 8807
TIME...MOT...LOC 2306Z 338DEG 20KT 4057 8796
HAIL...1.00IN
WIND...60MPH
$$
Borchardt634
WWUS53 KLOT 122315
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
615 PM CDT Sat Jun 12 2021
ILC053-075-122325-
/O.CAN.KLOT.SV.W.0010.000000T0000Z-210612T2330Z/
Ford IL-Iroquois IL-
615 PM CDT Sat Jun 12 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FORD AND
SOUTHWESTERN IROQUOIS COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Chicago.
LAT...LON 4062 8814 4066 8786 4049 8766 4049 8794
4040 8793 4040 8807
TIME...MOT...LOC 2314Z 338DEG 20KT 4052 8793
$$
BorchardtWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:28 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 12, 4:28 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 428 PM CDT Sat Jun 12 2021 .MESOSCALE DISCUSSION... 330 PM CDT Numerous storms continue to move southward across the Chicago metro area. These storms developed in the confluence zone between the lake breeze and a synoptic pre-cold frontal wind shift and brought isolated severe wind gusts as high as 68 mph at Chicago Midway Airport. They also brought a stripe of very heavy rainfall rates, with near an inch and a half in only 30 minutes under some of these cells. The focus now is shifting further south as the composite of outflow boundaries moves into the very moist and unstable air mass, characterized by temperatures in the lower 90s and dew points around 70. More agitated cumulus is evident on satellite as of 315 PM along this outflow edge (now masked by anvil). Would expect scattered to numerous thunderstorms to continue to develop into the instability maximum, likely most concentrated east of Illinois Highway 23 through just east of the Illinois/Indiana stateline, through late afternoon. A severe threat will likely be isolated, but wind gusts of 35-50 mph will be of greater coverage. The primary hazard from storms continues to be wet microbursts, enhanced by downdraft CAPE (DCAPE) values in excess of 1,200 J/kg, and very high moisture content within convective clouds. WSR-88D and terminal doppler weather radar (TDWR) data has shown repeated downbursts, and a few to severe levels under the deeper cores. These taller cores have also brought hail as well. Would expect these trends to continue into the southern CWA through 6 to possibly 7 PM, with individual strong cells to multicells the favored mode. The cells forming on the primarily outflow moving south may have the highest updraft velocities and propensity to have the strongest downdrafts as well as some hail threat. Any weak tornado threat remains very low, and would only briefly inch up if any cell rides an outer outflow boundary where there is high, unimpacted low-level CAPE (0-3 km CAPE is 150-200 J/kg). The flood threat may be easing somewhat and becoming more localized, as the greatest low-level convergence was over the metro early this afternoon, plus more rural areas can handle more. MTF && .SHORT TERM... 425 PM CDT Through Sunday night... Behind the storms this evening, the surface cold front will move southward bringing in drier and slightly cooler air. With dew points in advance of the front still in the mid to upper 60s over southern Lake Michigan much of this evening, and somewhat variable flow in the wake of moist, cooler outflows, there is potential for some marine layer-induced fog once again. This could creep into the nearshore of Chicago and points eastward along the Indiana shore. There was some fog earlier on visible satellite mid-lake, but confidence on this expanding and moving into the nearshore is once again low. As for inland areas, there should be enough boundary layer flow by overnight behind the cold front to prevent much for fog, though some shallow fog in locations that had rain could be seen in the few hours after dark. The latter half of the weekend will be much quieter than today. Ample sun is expected with the drier air and with only slightly cooler air, temperatures are expected to reach 85 to 90 with a few lower 90s possible especially over drier locations (northern tier of CWA counties). Lakeside areas will again be cooler with winds favored to flop northeasterly. With a strong short wave moving over the northern Great Lakes Sunday night, a quick moving low pressure around 1008 mb will increase southwesterly to westerly winds Sunday night that will turn north on Monday. MTF && .LONG TERM... 330 PM CDT No changes to the forecast message for this coming week at this time. Monday through Friday... The extended forecast period starts off with one final day reaching the 90s with the surface ridge axis moving overhead on Sunday allowing for clear skies and plenty of sunshine. Although perhaps a bit slower than previously mentioned, dew points will be on the downward trend through the day which will begin a multi- day period of less humid days. The upper ridge is still expected to amplify along the lee of the Rockies pushing northward well into west central Canada early in the week. In response to this the eastern trough begins to dig south into the eastern CONUS which will situate the Great Lakes region under a northwest flow pattern and predominantly northerly winds. Temperatures will trend cooler than we have been recently with highs in the lower to mid 80s for inland areas and 70s near the lakeshore Monday through Wednesday. A shortwave will be rounding the upper ridge on Sunday aiding shower and thunderstorm development across northern Wisconsin along a surface cold front. This activity will progress southeastward with time Sunday night into early Monday morning. At this time this activity is expected to remain just to the north and east of the local area. Have maintained a precip free forecast through this period but there remains a non-zero chance this activity dips a bit further south to graze northeastern IL. With or without precip an associated surface cold front will push across the area brining with it breezy north winds. For Tuesday, a reinforcing boundary drops across the lake bringing another day of breezy north to northeast winds. The persistent gusty north winds could result in hazardous swimming conditions along southern Lake Michigan beaches. The northeasterly flow off the lake will continue into Wednesday with highs in the lower 80s well inland, and 70s within a county of the lakeshore. An upper trough pushes into the ridge across the northwestern CONUS on Thursday which shifts the ridge axis over the local area bringing a return to the upper 80 and lower 90s to the area Thursday and Friday. There remains some variability in the exact timing but long range guidance continues to indicate showers and thunderstorms are possible along a surface boundary that moves through into Friday. Petr && .AVIATION... For the 18Z TAFs... Aviation forecast concerns for this TAF period include: -Scattered showers and thunderstorms this afternoon in and near the Chicago metro -The potential for gusty winds and abrupt wind shifts associated with thunderstorm downbursts and resultant outflow -The timing of wind shifts induced by a cold front this evening and a lake breeze tomorrow afternoon An agitated cumulus field has flourished across the area early this afternoon, and vertical development will continue into this afternoon as diurnal heating continues to eat into a weak cap. Radar coverage of rain showers is currently spotty as of this writing at 18Z, but a quick uptick in coverage is expected within the next hour or two, with scattered thunderstorms likely to impact the Chicago-area terminals by mid-afternoon. This shower and thunderstorm activity will move south of the terminals by the late afternoon hours, and while there is low confidence in an isolated shower or two occurring during the true cold frontal passage this evening, the terminals should remain dry through the rest of this TAF period. Other main item of concern for this TAF period is the winds. Steep low-level lapse rates and around 1000 J/kg of DCAPE will support strong to severe downburst wind gusts occurring within any the more robust convective activity, but even if a strong thunderstorm doesn't pass directly over any of the terminals, the resultant outflow will likely produce brief periods of gusty winds and abrupt wind shifts that could see winds at ORD, MDW, and GYY turn westerly for a time. In wake of this afternoon's thunderstorms, confidence is rather low in what the wind direction will be at the Chicago-area terminals, but a generally northeasterly direction is slightly favored until the passage of the cold front tonight turns winds north-northwesterly. Confidence on the exact timing of the frontal passage is low as thunderstorm outflow may push back on the front and slow it down a bit. Lastly, another lake breeze is expected tomorrow. The current favored timing for the lake breeze passage looks to be during the late morning for GYY and the early afternoon for MDW and ORD. Ogorek && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Jun 12, 3:55 PM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
355 PM CDT Sat Jun 12 2021
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-132100-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
355 PM CDT Sat Jun 12 2021 /455 PM EDT Sat Jun 12 2021/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Late this Afternoon and Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited hail risk...up to half dollar size.
Limited damaging wind risk...up to 70 mph.
Limited Flooding Risk.
Limited Excessive Heat Risk.
DISCUSSION...
Scattered to numerous thunderstorms will continue to move
southward, primarily south of I-80, through sunset. Isolated
severe thunderstorms remain likely, capable of wind damage and
possibly some hail. In addition, there will also be locally
heavy rainfall that may result in spotty minor flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Thursday and Friday...
Limited Thunderstorm Risk.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is unlikely, however there could continue
to be a few severe storms where any reports of wind or hail
will be appreciated.
GENERAL STORM MOTION OF THE DAY:
Moving toward the southeast at 25 mph.
LMZ740>745-132100-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
355 PM CDT Sat Jun 12 2021
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Limited Thunderstorm Risk through sunset.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Monday and Tuesday...
Hazardous conditions for small craft are likely.
Thursday and Friday...
Limited Thunderstorm Risk.
MTF
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Local storm report, Jun 12, 3:55 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
355 PM CDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 3 WNW AURORA 41.77N 88.36W
06/12/2021 M0.75 INCH KANE IL EMERGENCY MNGR
&&
ROLocal storm report, Jun 12, 3:57 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
357 PM CDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL 3 NW MONTGOMERY 41.76N 88.38W
06/12/2021 U0.50 INCH KANE IL PUBLIC
HALF-INCH HAIL REPORT FROM MPING.
&&
ROSpecial weather statement, Jun 12, 4:13 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
413 PM CDT Sat Jun 12 2021
ILZ021-023-107-108-122215-
Grundy IL-Eastern Will IL-Southern Will IL-Kankakee IL-
413 PM CDT Sat Jun 12 2021
...Thunderstorms with gusty winds moving through Will, Kankakee, and
Grundy counties...
At 411 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Tinley Park to near Lakewood Shores to near
Mazon. Movement was southeast at 30 mph.
Wind gusts up to 55 mph will be possible with these storms.
Locations impacted include...
Kankakee, Park Forest, Bourbonnais, Bradley, Steger, Manteno,
Braidwood, Wilmington, Coal City, Dwight, Peotone, Momence, Herscher,
Crete, University Park, Manhattan, Monee, Beecher, Diamond and
Limestone.
Including the following interstates...
I-55 between mile markers 219 and 238.
I-57 between mile markers 302 and 338.
This includes... Governors State University, Kankakee Community
College, Kankakee County Fairgrounds and Speedway, Kankakee River
State Park, Olivet Nazarine University, and Will County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4101 8753 4099 8825 4111 8825 4111 8850
4118 8859 4135 8811 4147 8792 4147 8753
TIME...MOT...LOC 2111Z 307DEG 26KT 4156 8778 4132 8805 4118 8845
BorchardtLocal storm report, Jun 12, 4:51 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
451 PM CDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 0.6 ESE ELK GROVE VILLA 42.00N 87.98W
06/12/2021 M2.49 INCH COOK IL COCORAHS
MINOR STREET FLOODING AND STANDING WATER.
&&
RATZERSpecial weather statement, Jun 12, 5:04 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
504 PM CDT Sat Jun 12 2021
ILZ032-033-039-122315-
Livingston IL-Iroquois IL-Ford IL-
504 PM CDT Sat Jun 12 2021
...Gusty thunderstorms moving into Ford and Iroquois counties...
At 503 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorm near Herscher, Cullom, and Fairbury, moving southeast
at 25 mph.
Pea size hail, wind gusts of 45 to 50 mph, and downed tree limbs
will be possible with these storms.
Locations impacted include...
Watseka, Paxton, Fairbury, Gibson City, Gilman, Clifton, Milford,
Chatsworth, Onarga, Forrest, Sheldon, Chebanse, Cissna Park, Piper
City, Ashkum, Buckley, Cullom, Saunemin, Martinton and Stockland.
Including the following interstate...
I-57 between mile markers 258 and 301.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4062 8846 4062 8857 4076 8858 4076 8860
4099 8826 4101 8753 4049 8753 4049 8794
4040 8793 4040 8846
TIME...MOT...LOC 2203Z 331DEG 13KT 4095 8811
BorchardtLocal storm report, Jun 12, 5:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
521 PM CDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND GST CHATSWORTH 40.75N 88.29W
06/12/2021 M48 MPH LIVINGSTON IL CO-OP OBSERVER
HEAVY RAINFALL WITH POOR VISIBILITY.
&&
RATZERThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:23 PM CDT | Special Weather Statement | LOT | Cook, DeKalb, DuPage, Grundy, Kane, Kankakee and 5 more | 112 min |
| Jun 12, 1:52 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 68 min |
| Jun 12, 2:26 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 41 min |
| Jun 12, 2:37 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage | 3 hr |
| Jun 12, 2:55 PM CDT | Severe Thunderstorm Warning | LOT | DuPage, Kane, Kendall, Will | 65 min |
| Jun 12, 3:26 PM CDT | Severe Thunderstorm Warning | LOT | Kane, Kendall, Will | 47 min |
| Jun 12, 4:13 PM CDT | Special Weather Statement | LOT | Kankakee | 62 min |
| Jun 12, 5:04 PM CDT | Special Weather Statement | LOT | Ford, Iroquois | 71 min |
| Jun 12, 5:11 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Livingston | 64 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.